Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 8, 2006, 12:46 AM MST for Mohave County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2006, 12:46 AM MST (07:46 UTC)
- Expired
- Jun 8, 2006, 1:30 AM MST
- In force
- 44 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 44 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 7.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3448 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 080746 SVRVEF AZC015-080830- /O.NEW.KVEF.SV.W.0002.060608T0746Z-060608T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1246 AM MST THU JUN 8 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 130 AM MST * AT 1237 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF DOLAN SPRINGS...OR ABOUT 13 MILES NORTHWEST OF CHLORIDE...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN MOHAVE COUNTY AT 100 AM MST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3542 11457 3551 11423 3596 11412 3597 11456 $$ PIERCE
2 follow-up statements
000
WWUS55 KVEF 080810
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
108 AM PDT THU JUN 8 2006
AZC015-080830-
/O.CON.KVEF.SV.W.0002.000000T0000Z-060608T0830Z/
MOHAVE AZ-
108 AM MST THU JUN 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM MST FOR WEST
CENTRAL MOHAVE COUNTY...
AT 109 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 11 MILES NORTHWEST OF DOLAN SPRINGS...OR
ABOUT 23 MILES NORTHEAST OF COTTONWOOD COVE...MOVING NORTH AT 30 MPH.
ANOTHER STRONG STORM WAS LOCATED 12 MILES NORTHEAST OF COTTONWOOD
COVE.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WESTERN MOHAVE COUNTY AT 120 AM MST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR LAKE MOHAVE OR LAKE MEAD...GET OUT OF THE WATER AND
MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3542 11457 3551 11423 3596 11412 3597 11463
3564 11462
$$
PIERCE000
WWUS55 KVEF 080833
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
133 AM PDT THU JUN 8 2006
AZC015-080843-
/O.EXP.KVEF.SV.W.0002.000000T0000Z-060608T0830Z/
MOHAVE AZ-
133 AM MST THU JUN 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY
EXPIRED AT 130 AM MST...
THE STRONG THUNDERSTORMS THAT WERE NORTHEAST OF COTTONWOOD COVE AND
MOVING NORTH NEAR HIGHWAY 93 NORTH OF DOLAN SPRINGS HAVE WEAKENED OR
CROSSED THE STATE LINE INTO SOUTHERN NEVADA. THE SEVERE THUNDERSTORM
WARNING FOR WEST CENTRAL MOHAVE COUNTY HAS EXPIRED.
LAT...LON 3542 11457 3551 11423 3596 11412 3597 11463
3564 11462
$$
PIERCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:22 PM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 7, 9:22 PM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 922 PM PDT WED JUN 7 2006 .SYNOPSIS...A MOIST SOUTHEAST FLOW WILL CONTINUE TO BRING ISOLATED TO SCATTERED THUNDERSTORMS TO MUCH OF THE AREA THROUGH THURSDAY. DRIER AIR WILL START TO MOVE IN FROM THE SOUTHWEST ON FRIDAY WITH DRY CONDITIONS EXPECTED OVER THE ENTIRE MOJAVE DESERT AND SOUTHERN GREAT BASIN OVER THE WEEKEND AS SOUTHWEST FLOW DEVELOPS. && .UPDATE...SATELLITE AND AREA RADARS SHOW THUNDERSTORMS CONTINUING OVER SAN BERNARDINO COUNTY. THESE STORMS ARE MOVING NORTH...BUT SO FAR THIS EVENING...THEY HAVE DIED OUT AS THEY REACHED CLARK COUNTY. AS PREVIOUS SHIFT NOTED...SAN BERNARDINO COUNTY HAD SUNSHINE MUCH OF THE DAY...WHILE THE AIRMASS OVER CLARK COUNTY GOT WORKED OVER WITH THUNDERSTORMS AND NEVER HAD MUCH CHANCE TO RECOVER. WILL UPDATE TO REMOVE POPS FROM NORTHERN ZONES...AND REARRANGE THEM A BIT OVER THE CENTRAL AND SOUTHERN ZONES. WILL ALSO NEED TO KEEP POPS GOING ALL NIGHT OVER MOHAVE COUNTY...OUT OF RESPECT FOR THUNDERSTORM CLUSTERS JUST ON THE OTHER SIDE OF THE YAVAPAI AND COCONINO COUNTY LINES. ALSO ALLOWED RED FLAG WARNING TO EXPIRE SINCE THUNDER HAS ENDED OVER THE AFFECTED ZONES. && .PREV DISCUSSION... 328 PM PDT WED JUN 7 2006 .SHORT TERM...CONVECTIONS ASSOCIATED WITH UPPER JET NOW MOVING ACROSS NORTHERN PORTION OF THE FORECAST AREA WHILE MORE CONVECTION EXPECTED TO DEVELOP AND MOVE IN FROM THE SOUTHEAST WHERE SUNSHINE AND VORT MAX WAS LOCATED THIS AFTERNOON. WILL KEEP ISOLATED TO SCATTERED THUNDERSTORMS IN THE FORECAST ALL NIGHT AS OUTFLOW BOUNDARIES SHOULD PROVIDE ENOUGH LIFT IN THIS MOIST AND UNSTABLE AIR MASS. MOST OF THE FORECAST AREA SHOULD STILL SEE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY WITH A SOUTH TO SOUTHEAST FLOW IN PLACE. DRIER SOUTHWEST FLOW BEGINS TO DEVELOP FRIDAY WITH THUNDERSTORM CHANCES LIMITED TO THE EASTERN HALF OF THE FORECAST AREA. .LONG TERM...SATURDAY WILL SEE SOUTHWEST FLOW STRONG ENOUGH TO REMOVE THE MOISTURE OF THE PREVIOUS SEVERAL DAYS AND HENCE PRECIPITATION CHANCES. CHANGES TAKE PLACE IN THE PATTERN MONDAY AND SOME UNCERTAINTY ENTERS THE PICTURE DUE TO MODEL DIFFERENCES. WHILE ECMWF AND GFS POINT TOWARDS A TROF SETTING UP OVER CALIFORNIA AND SLOWLY MOVING EAST THE DGEX IS MUCH QUICKER IN MOVING A WAVE OVER THE AREA. IN GENERAL EXPECT MUCH LOWER HEIGHTS OVER THE AREA AND HENCE COOLER TEMPERATURES. LOWERED TEMPERATURES BUT I DID NOT GO AS LOW AS GUIDANCE AS CONFIDENCE LOW IS LOW. THE SOUTHERN AND EASTERN PARTS OF THE FORECAST AREA COULD SEE BREEZY CONDITIONS TUESDAY IF THE MODEL DEPICTION OF THE DEEPER TROUGH OVER THE AREA COME ABOUT. .FIRE WEATHER...THREAT OF DRY LIGHTNING DIMINISHED OVER CLARK COUNTY TODAY WITH SOME STORMS PRODUCING AROUND A QUARTER OF AN INCH OF RAIN AND LOW LEVELS BECOMING QUITE MOIST. LOW LEVELS REMAIN DRY ACROSS THE REMAINDER OF SOUTHERN NEVADA SO KEPT THE RED FLAG WARNING GOING UNTIL 9 PM. .AVIATION...THE LAS VEGAS VALLEY WILL SEE ANOTHER BRIEF CHANCE FOR THUNDERSTORMS FROM 5 PM TO 8 PM. OTHERWISE THERE WILL BE A CHANCE FOR THUNDERSTORMS TOMORROW AFTERNOON NEAR KLAS. THE MORMON MESA AND PEACH SPRINGS CORRIDORS WILL SEE ISOLATED THUNDERSTORMS THROUGH 8 PM AS WELL. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT...KDRA...KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. MORGAN/HARRISON/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 7, 5:29 AM MST, 19 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 529 AM PDT WED JUN 7 2006 NVZ014>020-022-080400- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 529 AM PDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING FOR DRY LIGHTNING HAS BEEN ISSUED FOR SOUTHERN NEVADA FIRE ZONES 460-465 FROM 8 AM UNTIL 9 PM THIS EVENING. ISOLATED THUNDERSTORMS WILL REDEVELOP ACROSS SOUTHERN NEVADA TODAY. THE THUNDERSTORMS WILL PRODUCE LITTLE RAINFALL WITH NEW FIRE STARTS FROM DRY LIGHTNING A CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE WETTER ON THURSDAY WITH A DRIER SOUTHWEST STARTING TO DEVELOP ACROSS EASTERN CALIFORNIA FRIDAY AFTERNOON. THE DRIER AIR WILL ENCOMPASS THE ENTIRE SOUTHERN GREAT BASIN AND MOJAVE DESERT OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:08 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 32 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.